Alert archive / Oklahoma / Special Weather Statements in 2017

Special Weather Statement, NWS Tulsa, OK

March 25, 2017Rogers County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Mar 25, 2017, 2:05 AM CDT for Rogers County, Oklahoma. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 25, 2017, 2:05 AM CDT (07:05 UTC)
Expired
Mar 25, 2017, 2:30 AM CDT
In force
25 min
Issued by
NWS Tulsa, OK

County Rogers County, OK

The radar

The Tulsa radar (KINX), 23 km from the middle of the area, began a volume at 07:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 7.1 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2017-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 79 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2017-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 243 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
79 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
517 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
243 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

638 
WWUS84 KTSA 250705
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
205 AM CDT SAT MAR 25 2017
 
OKZ061-250730-
Rogers OK-
205 AM CDT SAT MAR 25 2017

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ROGERS COUNTY UNTIL 230
AM CDT...

At 205 AM CDT, a strong thunderstorm was located 3 miles east of
Verdigris, moving north at 25 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Claremore...                      Owasso...
Verdigris...                      Oologah...
Foyil...                          Tiawah...
Bushyhead...                      

This includes Interstate 44 between mile markers 241 and 259.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3623 9544 3621 9581 3639 9581 3640 9579
      3642 9579 3642 9581 3646 9581 3647 9544
TIME...MOT...LOC 0705Z 165DEG 20KT 3624 9563 

$$

PMP

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Mar 25, 12:53 AM CDT, 1 hour 12 minutes earlier.

Area forecast discussion, Mar 25, 12:53 AM CDT, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1253 AM CDT Sat Mar 25 2017

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Showers and thunderstorms will continue to rotate around the upper
level low currently positioned over central OK. As the low moves
eastward storm motion will change from more of a south-to-north
movement to north-to-south. Surface winds should remain light and
variable as the low moves across, with winds picking up out of the
northwest after the low passes. Low and mid level cloud deck will
continue through much of the prevailing period.

&&

.PREV DISCUSSION... /Issued 838 PM CDT Fri Mar 24 2017/

..UPDATE...

DISCUSSION...
Line of strong to severe storms has moved east of the forecast
area. To the west, shower development has occurred around the
upper low center, which is located over west central Oklahoma.
Short range models continue to show some isolated to scattered
thunderstorm development potential in response to the approaching
low, primarily across northeast Oklahoma and eventually into
northwest Arkansas. Some instability exists, per mesoanalysis,
ahead of the upper low across eastern Oklahoma, especially where
dew points remain in the mid and upper 50s, and as such, some hail
potential will exist with any development that does occur.

The main change to the going forecast has been to refine POPs
according to the current conditions, accounting for the decreasing
thunderstorm potential in Arkansas for the next several hours and
the subsequent increasing potential in eastern Oklahoma. Updates
already out.

PREV DISCUSSION... /Issued 309 PM CDT Fri Mar 24 2017/

DISCUSSION...
Showers and thunderstorms have persisted across southeastern Oklahoma into
northwest Arkansas this afternoon. This activity has been elevated in nature
and is occurring in a area of favorable upper level divergence in advance
of an upper level low currently spinning over the Texas Panhandle. Rainfall
amounts are approaching 1 inch in a few locations across southeast Oklahoma.
This activity will shift to the east over the next several hours. There is still
the potential that some of these storms could become strong to severe as they move
into something of a more favorable airmass. These storms are expected to be east of
the Tulsa County Warning Area by mid-evening.

A few showers and thunderstorms have also begun to develop along the dryline across
western Osage and Pawnee counties. There is potential for this activity to continue
to develop along the dryline and move into northeast Oklahoma for the next several
hours as well. The airmass just ahead of the dryline is becoming increasingly unstable
with stronger heating taking place. There is also the potential that some of these
storms could become strong to severe with damaging winds to around 70 mph and golf ball size
hail the concern.

Scattered showers and thunderstorms are expected overnight and into Saturday morning
as the upper level low moves out of the Texas Panhandle and across Oklahoma. The upper
level low will be over southwest Missouri by early Saturday morning. These storms will
be elevated in nature but will be capable of producing large hail.

Will continue the Red Flag Warning through 00z for areas of west of Highway 75 in
northeast Oklahoma as the dryline tries to move into that area.

The remainder of Saturday will be dry as ridging aloft builds over the region. The
next chance of Thunderstorms will Sunday into Monday morning as the next in a
series of upper level disturbances move across the area. There is expected to be
adequate shear and instability for some of these storms to become strong to severe
especially Sunday afternoon and evening.

After a benign period of weather most of Monday and Tuesday, the chances of showers
and thunderstorms ramp up Tuesday night into Wednesday as the next upper level
low moves out of the Southwest United States and across the Plains. Models suggest
that this system will be even more vigorous than the previous two. Shower and thunderstorm
chances will linger into Thursday before the system exits to the east.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   60  45  76  54 /  20   0  30  70
FSM   64  47  79  57 /  30   0  10  60
MLC   66  46  81  58 /  10   0  30  60
BVO   59  42  74  51 /  30   0  30  70
FYV   58  43  72  54 /  60  10  10  70
BYV   61  45  70  54 /  70  10   0  60
MKO   60  45  78  57 /  30   0  20  70
MIO   57  43  71  53 /  60  10  10  80
F10   62  46  79  56 /  10   0  30  60
HHW   70  48  80  59 /   0   0  20  50

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...22
LONG TERM....10
AVIATION...11
Hazardous weather outlook, Mar 24, 8:24 PM CDT, 5 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
824 PM CDT Fri Mar 24 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-251015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
824 PM CDT Fri Mar 24 2017

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
    AREA...Northeast Oklahoma and northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Additional isolated to scattered thunderstorms should develop
overnight across parts of eastern Oklahoma and perhaps into
northwest Arkansas in response to an approaching upper level low
pressure center. These thunderstorms will contain a large hail
threat.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...Thunderstorm Potential.
SUNDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
MONDAY AND TUESDAY...Thunderstorm Potential.
WEDNESDAY AND THURSDAY...Thunderstorm Potential...Heavy Rain Potential.

EXTENDED DISCUSSION...
Thunderstorms may be ongoing Saturday morning across portions of
far northeast Oklahoma and northwest Arkansas due to the
aforementioned upper level low pressure. Coverage will diminish
from west to east through the day.

A brief lull in the thunderstorm activity will occur Saturday
night and through much of the day Sunday. Thunderstorms will
likely expand across the region late Sunday afternoon and into the
evening and overnight hours as another upper level storm system
moves through the Southern and Central Plains region. Severe
weather will be possible, with both large hail and damaging winds
being the primary threats.

The weather pattern will remain active into the next work week and
perhaps even beyond that. The next storm system will arrive toward
the middle of next week, bringing another increase in thunderstorm
potential.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
Emergency management and first responders should follow forecasts
closely, as multiple rounds of severe weather will be possible
through at least the next week.

weather.gov/tulsa Contains additional information.

In the hours before

Local storm report, Mar 24, 9:21 PM CDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
921 PM CDT FRI MAR 24 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TSTM WND DMG     CHARLESTON              35.30N 94.04W
03/24/2017                   FRANKLIN           AR   EMERGENCY MNGR

            UTILITY POLE SNAPPED IN HALF, FLOODED ROADWAY IN
            CHARLESTON AT RAINWATER RD AND JAMES ST INTERSECTION

&&

PBS
Special weather statement, Mar 25, 1:01 AM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Tulsa OK
101 AM CDT SAT MAR 25 2017

OKZ054-060-250630-
Tulsa OK-Osage OK-
101 AM CDT SAT MAR 25 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSAGE AND
NORTHWESTERN TULSA COUNTIES UNTIL 130 AM CDT...

At 101 AM CDT, a strong thunderstorm was located 4 miles northeast of
Sand Springs, moving north at 15 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Northwestern Tulsa...             Sand Springs...
Skiatook...                       Sperry...
Turley...                         Gray...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3611 9596 3612 9618 3641 9622 3639 9588
TIME...MOT...LOC 0601Z 184DEG 14KT 3619 9607
Special weather statement, Mar 25, 1:38 AM CDT, 27 minutes before
Special Weather Statement
National Weather Service Tulsa OK
138 AM CDT SAT MAR 25 2017

OKZ060-061-250715-
Tulsa OK-Rogers OK-
138 AM CDT SAT MAR 25 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROGERS AND
NORTHEASTERN TULSA COUNTIES UNTIL 215 AM CDT...

At 137 AM CDT, a strong thunderstorm was located near Owasso, moving
north at 10 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Northern Tulsa...                 Owasso...
Skiatook...                       Catoosa...
Collinsville...                   Verdigris...
Sperry...                         Turley...

This includes Interstate 44 between mile markers 231 and 241.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3640 9569 3616 9569 3616 9576 3615 9576
      3616 9602 3617 9600 3640 9600
TIME...MOT...LOC 0637Z 182DEG 9KT 3624 9587

PMP
Special weather statement, Mar 25, 2:05 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
205 AM CDT SAT MAR 25 2017

OKZ061-250730-
Rogers OK-
205 AM CDT SAT MAR 25 2017

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ROGERS COUNTY UNTIL 230
AM CDT...

At 205 AM CDT, a strong thunderstorm was located 3 miles east of
Verdigris, moving north at 25 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Claremore...                      Owasso...
Verdigris...                      Oologah...
Foyil...                          Tiawah...
Bushyhead...

This includes Interstate 44 between mile markers 241 and 259.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3623 9544 3621 9581 3639 9581 3640 9579
      3642 9579 3642 9581 3646 9581 3647 9544
TIME...MOT...LOC 0705Z 165DEG 20KT 3624 9563

PMP

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 1:01 AM CDTSpecial Weather StatementTSATulsa29 min
Mar 25, 1:38 AM CDTSpecial Weather StatementTSATulsa37 min
Mar 25, 3:20 AM CDTSpecial Weather StatementTSAOttawa25 min
Mar 24, 7:03 PM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Sebastian42 min
Mar 24, 7:13 PM CDTSevere Thunderstorm WarningTSABenton, Carroll, Madison, Washington47 min
Mar 24, 7:44 PM CDTSevere Thunderstorm WarningTSACarroll, Madison31 min
Mar 24, 7:57 PM CDTSpecial Weather StatementTSAFranklin33 min

Nearby

Special Weather Statements in Oklahoma, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.